Home » Frequently asked Questions on Health » Can aspirin cause abdominal discomfort?

Can aspirin cause abdominal discomfort?

Q: My husband is having Ecosprin 150 mg since his bypass surgery last year. Recently he is complaining about some left side abdominal gas like feeling. Will eating ecosprin give rise to any serious intestinal problem. What he should do for this pain? Is this a serious problem? Should he go for abdominal sonography to find if there is any problem with his intestine? Please explain.

A:Ecosprin is one of the brand names of aspirin. Recent research has shown that there is hardly any difference in the effect of aspirin when taken at a dose of 75 mg as against 150 mg. Hence my suggestion is to reduce the dose to 75 mg. While aspirin does cause gastro-intestinal symptoms, the dose of 75 mg if taken with meals should normally not produce any symptoms. After 10-15 days of reducing the dose, if symptoms persist, you should consult your doctor. Aspirin is essential for the patient. Its long term use does not produce any serious side effects.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------